advertisement
Question
Posted by: CymbaltaHATER | 2010-03-16

Cymbalta

Hi Doc. I am currently coming off Cymbalta because after a year it caused horrible side effects similar to effexor. Now after a week my mind feels detached from my brain and I cannot concentrate at all. This typing is about it. But studying is impossible. Im taking prozac to minimize withdrawals. How can the FDA allow such a horrible withdrawal to not be documented? Thank you and what do I do. I have exams in May

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Good luck with completing this withdrawal and later with the exams. I too am puzzled about why when some rare and trivial side-effects are required to be listed, this one is usually not listed. Similarly, I think no shrink should prescribe such meds without advising about such relevant side-effects and how to deal with them.
One reason there's a difference between some ADs, is that they differ in their "half-life" - basically, a measure of how rapidly they remove themselves from the system. Prozac is one which removes itself more slowly from the circulation, and can thus be easier to come off of.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: cybershrink | 2010-03-17

Good luck with completing this withdrawal and later with the exams. I too am puzzled about why when some rare and trivial side-effects are required to be listed, this one is usually not listed. Similarly, I think no shrink should prescribe such meds without advising about such relevant side-effects and how to deal with them.
One reason there's a difference between some ADs, is that they differ in their "half-life" - basically, a measure of how rapidly they remove themselves from the system. Prozac is one which removes itself more slowly from the circulation, and can thus be easier to come off of.

Reply to cybershrink
Posted by: Maria | 2010-03-16

You have all my sympathy as I went through something similar with Cymbalta just over a year ago. I''m assuming that you are tapering off the Cymbalta slowly and according to a schedule the doctor gave you? You do mention Prozac, and that seems to be the generally accepted way to do it.

I have good news and I have bad news. The good news is that the withdrawal symptoms will eventually stop. You could talk to your doc about going down even slower than you are at the moment. The bad news is that you can''t really tell how long it is going to take. I saw my p-doc today as I''m trying to get off Aropax which can also be highly unpleasant. He said I must hang in there with the withdrawal symptoms, it usually gets better over a period of two weeks. If by the end of two weeks it is still very bad, you may have to go back to the original dosage of the medication. I''m hoping that I won''t have to do that, and that you won''t have to either.

As for the studying, I understand. I have a job, and a family, and I''m a UNISA student. Sometimes things fall by the wayside either because of the original illness, or because of the side effects / withdrawal symptoms of the meds we take. Sometimes you end up redoing a subject or postponing an exam by 6 months or even a year. It''s not nice, but it''s life. Don''t beat yourself up over it if that is what you end up doing. Take the long view and be kind to yourself.

Reply to Maria
Posted by: Liza | 2010-03-16

You should only stop medication with the help of a psychiatrist who will probably tell you to taper the dose down bit by bit until you don''t use it anymore. The psychiatrist will also probably start you on another anti-depressant and gradually increase the dosage of the new anti-depressant while decreasing the dose of Cymbalta to minimise side-effects. I tried Cymbalta some years ago - used it for less than 2 weeks before stopping due to side-effects. Stopping Cymbalta abruptly is known to cause various side-effects that could be severe.

Good Luck
Liza

Reply to Liza

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement